Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Should I continue B12 injections for low testosterone level?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
55 year old male. Was diagnosed and treated for throat cancer 2 years ago. Underwent radiation, and 2 rounds of chemotherapy. I am often tired and fatigued and need to take take a half hour rest/nap most afternoons. I’ve had tiredness for many years before my cancer treatment but not as severe as I do now. My tiredness is unusual in that I can feel generally ok one minute and suddenly I would feel a wave of fatigue through my body. My arms, legs… become very weak and I need to lay or sit down. I have a blood pressure and diabetes monitor and during these times my blood pressure averages 117-120 over 76-78; The blood sugar registers 4.6 to 6. My diabetes lab results also came out fine according to doctor. 4.7 3.3-5.5 mmol/L. My recent blood work results for testosterone and thyroid are as follows: Testosterone 13.9 8.4-28.8 nmol/L Testosterone Free Calculated 296 170-630 pmol/L Testosterone Bioavailable 6.9 4.7-15.0 pmol/L Sex Hormone Binding Globulin 46.5 19.0-76.0 nmol Thyroid TSH 1.8 0.27-4.2 My doctor says my testosterone level is low and because of my cancer, I will need to go on thyroid meds within year. I was also tested and treated for H pylori a month ago and have noticed no change in my symptoms. The waves of fatigue continue. I have to take things easy and rest for 2-3 days, then feel a little better for next few days (though I can feel ok one minute then tired the next). I have taken an extensive food allergy test of approx. 200 food items (and avoid items I’m allergic to). Just started B12 injections and improvement lasts for a few days. Is there anything else I should be tested for to determine root of my problem? Should I and do I have to continue with regular B12 injections. If so any long term side effects I should be aware of. Same for testosterone shots, and its long term side effects. Based on my thyroid results, should I be taking thyroid medication now? Am 6" - 185 lbs
Posted Fri, 28 Feb 2014 in General Health
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: No side effects of long term use of Vitamin B12 Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear XXXX I would suggest you to continue taking Vitamin B 2 as you seem to have improvement in your symptoms. Empirically you can continue taking it. There are no side effects associated with it. Your TSH levels are within normal limits, it's unlikely that you could be having Hypothyroidism (TSH is usually in High range in case of Hypothyroidism due to thyroid failure following radiotherapy) and presently do not require thyroid supplements. I hope your Serum T3 and T4 are within normal limits. U would like to have more information about sequence of events preceding and following the symptom of fatigue and how often does it occur. Do not worry things can be taken care off. Do get back to me, will be glad to assist you further. Take care Best Regards Dr Deepak Kishore MBBS, MS, MCH Consultant Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor